Non-uniform continuity of the flow map for an evolution equation modeling shallow water waves of moderate amplitude

Nilay Duruk Mutlubaş, Anna Geyer, Bogdan Vasile Matioc

    Research output: Contribution to journalArticleResearchpeer-review

    8 Citations (Scopus)

    Abstract

    We prove that the flow map associated to a model equation for surface waves of moderate amplitude in shallow water is not uniformly continuous in the Sobolev space Hs with s>3/2. The main idea is to consider two suitable sequences of smooth initial data whose difference converges to zero in Hs, but such that neither of them is convergent. Our main theorem shows that the exact solutions corresponding to these sequences of data are uniformly bounded in Hs on a uniform existence interval, but the difference of the two solution sequences is bounded away from zero in Hs at any positive time in this interval. The result is obtained by approximating the solutions corresponding to these initial data by explicit formulae and by estimating the approximation error in suitable Sobolev norms. © 2013 Elsevier Ltd. All rights reserved.
    Original languageEnglish
    Pages (from-to)322-331
    JournalNonlinear Analysis: Real World Applications
    Volume17
    Issue number1
    DOIs
    Publication statusPublished - 1 Jan 2014

    Fingerprint Dive into the research topics of 'Non-uniform continuity of the flow map for an evolution equation modeling shallow water waves of moderate amplitude'. Together they form a unique fingerprint.

  • Cite this